Posted Yesterday 5:05 AM (GMT -6)
I think it's a good idea to follow their advice and jump through the hoops of being checked out by a cardiologist.
Most likely, the drugs you're taking are to blame for it but if you follow your doctor's advice on this one, the worst that can happen is you have some tests done for nothing. Either way, if the cardiologist finds that your heart isn't behaving the way it's supposed to, that person is qualified to make a recommendation on altering your meds.
I'd definitely be careful about tapering pred at this moment in time - personally, I don't think it's a good idea to taper until you're symptom-free for a week. The priority at the moment is you becoming stable - both your UC and your heart rate. Otherwise, you're putting yourself into the pred zone for no reason. Pred's a great drug (side-effects aside) for putting a stop to inflammation but you do have to let it run it's course and then taper slowly, otherwise you risk putting a massive burden on your adrenals, not to mention your heart.